Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 3, NWS Green Bay, WI

January 17, 2020

NWS Green Bay, WI issued this gale warning at Jan 17, 2020, 3:05 AM CST. It took effect at Jan 17, 2020, 9:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2020, 3:05 AM CST (09:05 UTC)
In effect from
Jan 17, 2020, 9:00 PM CST
Expired
Jan 19, 2020, 3:00 AM CST
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

213 
WHUS73 KGRB 170905
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
305 AM CST Fri Jan 17 2020

LMZ541>543-171715-
/O.EXB.KGRB.SC.Y.0008.200117T2000Z-200118T0300Z/
/O.UPG.KGRB.GL.A.0003.200118T0300Z-200119T0900Z/
/O.NEW.KGRB.GL.W.0003.200118T0300Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
305 AM CST Fri Jan 17 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST
SUNDAY...

* WHAT...For the Gale Warning, southeast winds 15 to 25 kt with
  gusts up to 35 kt tonight. A lull in the gusty winds is expected
  Saturday morning, then west winds will increase to 15 to 25 kt
  with gusts to 35 kt late Saturday morning and afternoon. Waves
  of 6 to 9 ft expected. For the Small Craft Advisory, southeast
  winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft
  expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Gale Warning, from 9 PM this evening to 3 AM 
  CST Sunday. For the Small Craft Advisory, from 2 PM this 
  afternoon to 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-171715-
/O.CON.KGRB.SC.Y.0008.200118T0300Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
305 AM CST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt tonight.
  A lull in the gusty winds is expected Saturday morning, then 
  west winds will increase to 15 to 25 kt with gusts to 30 kt late
  Saturday morning and afternoon. Waves will be under 3 ft due to
  ice cover.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage.

* WHEN...From 9 PM Friday to 3 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kurimski
8 follow-up statements
530 
WHUS73 KGRB 171624
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1024 AM CST Fri Jan 17 2020

LMZ541>543-180030-
/O.CON.KGRB.SC.Y.0008.200117T2000Z-200118T0300Z/
/O.CON.KGRB.GL.W.0003.200118T0300Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1024 AM CST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM CST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
CST SUNDAY...

* WHAT...For the Gale Warning, southeast winds 15 to 25 kt with
  gusts up to 35 kt tonight. A lull in the gusty winds is expected
  Saturday morning, then west winds will increase to 15 to 25 kt
  with gusts to 35 kt late Saturday morning and afternoon. Waves
  of 6 to 9 ft expected. For the Small Craft Advisory, southeast
  winds 15 to 20 kt with gusts up to 25 kt, waves 3 to 6 ft
  expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Gale Warning, from 9 PM this evening to 3 AM 
  CST Sunday. For the Small Craft Advisory, from 2 PM this 
  afternoon to 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-180030-
/O.CON.KGRB.SC.Y.0008.200118T0300Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1024 AM CST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt 
  tonight. A lull in the gusty winds is expected Saturday 
  morning, then west winds will increase to 15 to 25 kt with 
  gusts to 30 kt late Saturday morning and afternoon. Waves will 
  be under 3 ft due to ice cover.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage.

* WHEN...From 9 PM Friday to 3 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
735 
WHUS73 KGRB 172106
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
306 PM CST Fri Jan 17 2020

LMZ541>543-180400-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-200118T0300Z/
/O.CON.KGRB.GL.W.0003.200118T0300Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
306 PM CST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
CST SUNDAY...

* WHAT...For the Gale Warning, southeast winds to 30 kts with 
  gusts up to 35 kts tonight. A lull in the gusty winds is 
  expected Saturday morning, then west winds will increase to 15 
  to 25 kts with gusts to 35 kts late Saturday morning and 
  afternoon. Waves of 8 to 12 ft, subsiding to 4 to 7 ft in the 
  afternoon. For the Small Craft Advisory, southeast winds 15 to 
  20 kts with gusts up to 25 kt. Waves 3 to 6 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Gale Warning, from 9 PM this evening to 3 AM CST
  Sunday. For the Small Craft Advisory, until 9 PM CST this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-180400-
/O.CON.KGRB.SC.Y.0008.200118T0300Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
306 PM CST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 25 kts with gusts up to 30 kts
  tonight. A lull in the gusty winds is expected Saturday morning,
  then northwest winds will increase to 10 to 20 kts with gusts 
  to 30 kts late Saturday morning and afternoon. Waves will be 
  under 3 ft due to ice cover.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage.

* WHEN...From 9 PM this evening to 3 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
198 
WHUS73 KGRB 180249
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
849 PM CST Fri Jan 17 2020

LMZ541>543-181100-
/O.EXP.KGRB.SC.Y.0008.000000T0000Z-200118T0300Z/
/O.CON.KGRB.GL.W.0003.200118T0300Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
849 PM CST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

* WHAT...Southeast winds to 30 kts with gusts up to 35 kts
  tonight. A lull in the gusty winds is expected Saturday morning,
  then west winds will increase to 15 to 25 kts with gusts to 35
  kts late Saturday morning and afternoon. Waves 8 to 12 ft
  expected, subsiding to 4 to 7 ft in the afternoon.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Gale Warning, until 3 AM CST Sunday. For the
  Small Craft Advisory, it has ended at 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-181100-
/O.CON.KGRB.SC.Y.0008.200118T0300Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
849 PM CST Fri Jan 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 25 kts with gusts up to 30 kts 
  tonight. A lull in the gusty winds is expected Saturday 
  morning, then northwest winds will increase to 10 to 20 kts 
  with gusts to 30 kts late Saturday morning and afternoon. 
  Waves will be under 3 ft due to ice cover.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
756 
WHUS73 KGRB 181035
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
435 AM CST Sat Jan 18 2020

LMZ541>543-181845-
/O.CON.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
435 AM CST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts to 35 kt this 
  morning, becoming west to northwest this afternoon. Waves 6 to 
  10 ft subsiding to 3 to 6 ft this afternoon.

* WHERE...Nearshore waters from Rock Island Passage to Sheboygan 
  WI.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-181845-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
435 AM CST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt this morning, becoming west 
  to northwest this afternoon. Gusts to 30 kt possible. Waves 
  limited due to ice cover.

* WHERE...Green Bay south of line from Cedar River to Rock Island
  Passage.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
244 
WHUS73 KGRB 181611
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1011 AM CST Sat Jan 18 2020

LMZ541>543-190015-
/O.CON.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1011 AM CST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts to 35 kt, 
  becoming west to northwest this afternoon. Waves 6 to 10 ft 
  subsiding to 3 to 6 ft this afternoon.

* WHERE...Nearshore waters from Rock Island Passage to Sheboygan 
  WI.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-190015-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1011 AM CST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt, becoming west to northwest 
  this afternoon. Gusts to 30 kt possible. Waves limited due to 
  ice cover.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

mpc
678 
WHUS73 KGRB 182146
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
346 PM CST Sat Jan 18 2020

LMZ541>543-190400-
/O.CON.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
346 PM CST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...West winds to 30 kts with gusts to 35 kts. Waves 3 to 5 
  ft.

* WHERE...Nearshore waters from Rock Island Passage to Sheboygan 
  WI.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-190400-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
346 PM CST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...West to northwest 15 to 25 kts with gusts to 30 kts. 
  Waves limited due to ice cover.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
332 
WHUS73 KGRB 190300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
900 PM CST Sat Jan 18 2020

LMZ541>543-190900-
/O.CON.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
900 PM CST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...West winds to 30 kts with gusts to 35 kts. Waves 3 to 5 
  ft.

* WHERE...Nearshore waters from Rock Island Passage to Sheboygan 
  WI.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-190900-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
900 PM CST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WHAT...West to northwest 15 to 25 kts with gusts to 30 kts. 
  Waves limited due to ice cover.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage.

* WHEN...Until 3 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AK
659 
WHUS73 KGRB 190903
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
303 AM CST Sun Jan 19 2020

LMZ542-543-191715-
/O.EXP.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/
/O.NEW.KGRB.SC.Y.0009.200119T0903Z-200119T1800Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
303 AM CST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Sturgeon Bay to Two Rivers WI and Two Rivers to 
  Sheboygan WI.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ541-191015-
/O.EXP.KGRB.GL.W.0003.000000T0000Z-200119T0900Z/
Rock Island Passage to Sturgeon Bay WI-
303 AM CST Sun Jan 19 2020

...GALE WARNING HAS EXPIRED...

WInds have fallen below warning criteria. 

$$

LMZ521-522-191015-
/O.EXP.KGRB.SC.Y.0008.000000T0000Z-200119T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
303 AM CST Sun Jan 19 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have fallen below advisory criteria. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 16, 11:05 PM CST, 4 hours earlier.

Area forecast discussion, Jan 16, 11:05 PM CST, 4 hours before
Area Forecast Discussion
National Weather Service Green Bay WI
1105 PM CST Thu Jan 16 2020

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 244 PM CST Thu Jan 16 2020

Clear skies, diminishing winds and recent snowfall
will create favorable conditions for very cold temperatures tonight.
Low temperatures of 10 to 15 below zero are expected across central
and north central and from zero to 10 below elsewhere. Wind chills
will not be a factor due to very light wind speeds.

Clouds will increase Friday as low pressure approaches from the
Central Plains. Warm advection should produce a band of snow that
reaches Central Wisconsin by late afternoon. Areas further north
and east will likely not see snow until dusk. Travel conditions
will become hazardous from southwest to northeast late in the day.

.LONG TERM...Friday Night Through Thursday
Issued at 244 PM CST Thu Jan 16 2020

Active start to the extended forecast with a strengthening surface
low/associated strong shortwave trough to move through the Great
Lakes Friday night/Saturday. Behind this system, a building upper
ridge over the western CONUS will bring a northwest flow into WI
that would continue through Tuesday. This ridge to shift east and
breakdown mid-week as a new shortwave trough reaches the central
Plains. Temperatures will be mild on Saturday, but quickly fall
below normal for Sunday through Tuesday before readings moderate.

Models are in solid agreement with the strong shortwave trough
that would move into the Upper MS Valley/Midwest Friday night.
However, models are still trying to settle on the movement of the
strengthening surface low with the NAM on the northern track and
the GFS on a southern track. Even though this difference is
relatively minor, it is enough to present precipitation type
issues over central/east-central WI due to a potential loss of ice
aloft which would result in a wintry mix versus all snow, thus
impacting accumulation numbers. QPF amounts of 0.25-0.50" and snow
ratios of 10 to 14:1 would yield accumulations of 3 to 6 inches by
daybreak. This would not meet our warning criteria of 6+ inches in
a 12-hour period, thus prefer to issue a Winter Weather Advisory
for all of northeast WI starting at 00Z Saturday and continuing
until 00Z Sunday. In addition to the precipitation, increasing
southeast winds into the 15 to 25 mph range will generate large
waves on Lake MI and could produce localized flooding and beach
erosion. As a result, a Lakeshore Flood Advisory will be posted
for Friday night that includes Door/Kewaunee/Door Counties.

The surface low continue to move northeast across southeast WI/
central Lake MI Saturday morning, reaching northern or central
Lake Huron by late Saturday afternoon. The shortwave trough swings
through WI Saturday morning, thus an additional accumulation of
1-2" will be possible which would bring totals into the 4 to 7
inch range with isolated higher amounts. By Saturday afternoon,
the stronger lift/forcing shift east and the snow should gradually
diminish with exception of northern WI where lake enhancement may
occur as winds become west-northwest. Speaking of winds, the
pressure gradient tightens through the day with speeds reaching 15
to 25 mph and gusts surpassing 30 mph. The result would be some
blowing/drifting of the new snow, especially on north-south roads.
Lastly, strong CAA on these west-northwest winds will have max
temperatures occur early in the day, then slowly fall through the
afternoon.

The northwest boundary layer winds and cold air moving over Lake
Superior will continue the lake effect snow showers across north-
central WI through Sunday. An additional 1-2" of snow is possible,
mainly over the favored snowbelt region of Vilas County.
Otherwise, models do show mid-level shortwaves moving through the
lingering broad upper trough over the Great Lakes. The atmosphere
is forecast to become really dry behind the departed system, thus
have kept the forecast dry for the rest of northeast WI.
Temperatures will take a hit by Sunday with max temperatures only
10 to 15 above central WI, middle to upper teens eastern WI.

The lake effect snow showers should come to an end by Sunday night
as high pressure begins to build into the western Great Lakes.
Despite some lingering clouds and a 5 to 10 mph wind, it appears
Sunday night to be the coldest night of the extended forecast with
min temperatures from zero to 5 below central WI and single digits
above zero eastern WI. Wind chills could approach advisory
criteria over central WI if these cold temperatures come to
fruition. Other than some lake clouds over the north, the rest of
the area should see mostly sunny to partly cloudy skies on Monday
with max temperatures around 10 above central, 10 to 15 above
eastern WI.

Dry and cold conditions to prevail through Tuesday with the high
pressure in full control of our weather. By Tuesday night, the
high to be situated to our east which would allow a return flow to
develop across WI. Onset of WAA would prevent min temperatures
from falling as far as Monday night (still cold). Under partly
cloudy skies on Wednesday, max temperatures will jump into the
middle to upper 20s north and central, upper 20s to around 30
degrees south.

Clouds are forecast to be on the increase Wednesday night as a new
shortwave trough moves across the Rockies and lee-side
cyclogenesis develops over the southern Plains. As this trough
enters the Plains and the surface low moves into the central/
southern Plains on Thursday, increasing southerly winds aloft will
pull gulf moisture northward into WI. Enough WAA to be ongoing to
combine with this moisture to bring a chance of light snow to
northeast WI. Max temperatures by Thursday should reach the upper
20s to around 30 degrees north, mainly lower 30s south.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1105 PM CST Thu Jan 16 2020

Clear skies, excellent visibility and light winds are expected
through the overnight hours. Clouds will increase Friday, with
snow and IFR conditions arriving from southwest to northeast
during the late afternoon and evening hours. Snow and IFR
conditions will continue Friday night and Saturday. Gusty
northwest winds will produce blowing and drifting snow in many
areas Saturday afternoon and night.

Snow plows and deicing equipment will be needed Friday night and
Saturday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM Friday to 6 PM CST Saturday
for WIZ005-010>013-019>022-031-038>040-048>050-073-074.

Lakeshore Flood Advisory from 6 PM Friday to 6 AM CST Saturday
for WIZ022-040-050.

Winter Weather Advisory from 3 PM Friday to 6 PM CST Saturday
for WIZ018-030-035>037-045.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......Kurimski
Hazardous weather outlook, Jan 16, 2:44 PM CST, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
244 PM CST Thu Jan 16 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
244 PM CST Thu Jan 16 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Hazardous travel conditions are expected late Friday through
Saturday as a winter storm moves from the central Plains into the
Great Lakes. The storm is expected to bring snow accumulations of
5 to 7 inches to most of central and northeast Wisconsin. Gusty
west winds behind the storm late Saturday into Saturday night may
produce blowing and drifting of the new snow.

Increasing southeast winds ahead of the storm Friday night will bring
large waves to the Lake Michigan shoreline. These large waves may
produce beach erosion and localized flooding.

Wind chills are expected to fall into the 10 to 20 below zero
range across central Wisconsin Saturday night and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-172045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
244 PM CST Thu Jan 16 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Gale force winds are possible on Lake Michigan at times from late
Friday night into Saturday night.

RDM/AK

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.